Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Discrete Mathematics and Applications

Editor-in-Chief: Zubkov, Andrei

CiteScore 2018: 0.44

SCImago Journal Rank (SJR) 2018: 0.325
Source Normalized Impact per Paper (SNIP) 2018: 0.987

See all formats and pricing
More options …
Volume 26, Issue 4


Estimates for distribution of the minimal distance of a random linear code

Viktor A. Kopyttcev / Vladimir G. Mikhailov
Published Online: 2016-08-20 | DOI: https://doi.org/10.1515/dma-2016-0018


The distribution function of the minimum distance (the minimum weight of nonzero codewords) of a random linear code over a finite field is studied. Expicit bounds in the form of inequalities and asymptotic estimates for this distribution function are obtained.

Keywords: minimum distance of a linear code; explicit estimates of distribution functions; asymptotic estimates of distribution functions

Originally published in Diskretnaya Matematika (2015) 27, №2, 22-44 (in Russian).


  • [1]

    Peterson W. W., Weldon E. J.,Error-Correcting Codes, 2nd edition, MIT Press, 1972, 572 pp.Google Scholar

  • [2]

    MacWilliams E. J., Sloane N. J. A.,The Theory of Error-Correcting Codes. Parts I, II., North-Holland, Amsterdam, 1977.Google Scholar

  • [3]

    Sidelnikov V. M.,Coding Theory. Handbook on Principles and Methods of Coding, M.: MGU, 2006 (in Russian).Google Scholar

  • [4]

    Kopyttcev V. A., Mikhailov V. G., “Poisson-type theorems for the number of special solutions of a random linear inclusion”, Discrete Math. Appl., 20 :2 (2010), 191–211.Google Scholar

  • [5]

    Kopyttcev V. A., Mikhailov V. G., “Explicit estimates of the accuracy for the Poisson approximation to the distribution of the number of solutions of random inclusions”,Matematicheskie Voprosy Kriptografii, 6 :1 (2015), 57–79 (in Russian).Google Scholar

  • [6]

    Zubkov A. M., Kruglov V. I., “Moments of codeword weights in random binary linear codes”,Matematicheskie Voprosy Kriptografii, 3 :4 (2012), 55–70 (in Russian).Google Scholar

  • [7]

    Zubkov A. M., Kruglov V. I., “Statistical characteristics of weight spectra of random linear codes over GF(p)”,Matematicheskie Voprosy Kriptografii, 5 :1 (2014), 27–38 (in Russian).Google Scholar

  • [8]

    Borovkov A. A.,Probability Theory, New York: Gordon & Breach, 1998, 474 pp.Google Scholar

About the article

Received: 2015-03-11

Published Online: 2016-08-20

Published in Print: 2016-08-01

Citation Information: Discrete Mathematics and Applications, Volume 26, Issue 4, Pages 203–211, ISSN (Online) 1569-3929, ISSN (Print) 0924-9265, DOI: https://doi.org/10.1515/dma-2016-0018.

Export Citation

2016 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in